Alert archive / Florida / Tornado Warnings in 2013

Tornado Warning 19, NWS Melbourne, FL

June 6, 2013Orange County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this tornado warning at Jun 6, 2013, 12:28 PM EDT for Orange County, Seminole County, Volusia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 12:28 PM EDT (16:28 UTC)
Expired
Jun 6, 2013, 1:15 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 10:43 AM EDTTornado WatchSPC11 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WFUS52 KMLB 061628
TORMLB
FLC095-117-127-061715-
/O.NEW.KMLB.TO.W.0019.130606T1628Z-130606T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1228 PM EDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL ORANGE COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...WEDGEFIELD...CHRISTMAS...BITHLO...
  AVALON PARK...
  SOUTHEASTERN SEMINOLE COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...GENEVA...CHULUOTA...
  EXTREME SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA...

* UNTIL 115 PM EDT.

* AT 1222 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF WEDGEFIELD...MOVING NORTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING 
INCLUDE...WEDGEFIELD...BITHLO...CHRISTMAS...LAKE HARNEY.

TORNADOES ASSOCIATED WITH TROPICAL CYCLONES ARE OFTEN WRAPPED IN
HEAVY RAIN AND ARE HARD TO SEE OR HEAR UNTIL THEY ARE VERY CLOSE. DO 
NOT GET CAUGHT OFF GUARD!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR. MOVE TO AN INTERIOR ROOM...SUCH AS A BATHROOM OR
CLOSET AND KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY.

&&

LAT...LON 2878 8113 2879 8097 2867 8096 2834 8106
      2837 8124
TIME...MOT...LOC 1627Z 197DEG 36KT 2844 8111

$$


15
3 follow-up statements
468 
WWUS52 KMLB 061635
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1235 PM EDT THU JUN 6 2013

FLC095-117-127-061715-
/O.CON.KMLB.TO.W.0019.000000T0000Z-130606T1715Z/
SEMINOLE-ORANGE-VOLUSIA-
1235 PM EDT THU JUN 6 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR EXTREME
SOUTHEASTERN VOLUSIA...EAST CENTRAL ORANGE AND EASTERN SEMINOLE
COUNTIES...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 2 MILES SOUTHWEST 
WEDGEFIELD...MOVING NORTH AT 35 MPH. 

PERSONS IN WEDGEFIELD SHOULD TAKE COVER NOW!

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHRISTMAS...BITHLO...CHULUOTA...GENEVA AND LAKE HARNEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING.


HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN FLORIDA.

&&

LAT...LON 2878 8113 2879 8097 2867 8096 2834 8106
      2837 8124
TIME...MOT...LOC 1634Z 197DEG 36KT 2851 8109

$$


15
844 
WWUS52 KMLB 061659
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 PM EDT THU JUN 6 2013

FLC095-061707-
/O.CAN.KMLB.TO.W.0019.000000T0000Z-130606T1715Z/
ORANGE-
1259 PM EDT THU JUN 6 2013

...THE TORNADO WARNING FOR EAST CENTRAL ORANGE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN FLORIDA.

LAT...LON 2879 8097 2870 8096 2866 8096 2861 8098
      2861 8117 2878 8113
TIME...MOT...LOC 1657Z 197DEG 36KT 2873 8101

$$

FLC117-127-061715-
/O.CON.KMLB.TO.W.0019.000000T0000Z-130606T1715Z/
SEMINOLE-VOLUSIA-
1259 PM EDT THU JUN 6 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR EXTREME
SOUTHEASTERN VOLUSIA AND EASTERN SEMINOLE COUNTIES...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES EAST OF 
CHULUOTA...MOVING NORTH AT 35 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTIES AND APPROACH LAKE HARNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING 
FOR EASTERN FLORIDA.

&&

LAT...LON 2879 8097 2870 8096 2866 8096 2861 8098
      2861 8117 2878 8113
TIME...MOT...LOC 1657Z 197DEG 36KT 2873 8101

$$


15
645 
WWUS52 KMLB 061707
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
107 PM EDT THU JUN 6 2013

FLC117-127-061716-
/O.EXP.KMLB.TO.W.0019.000000T0000Z-130606T1715Z/
SEMINOLE-VOLUSIA-
107 PM EDT THU JUN 6 2013

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN VOLUSIA AND EASTERN
SEMINOLE COUNTIES WILL EXPIRE AT 115 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND NO 
LONGER APPEARED CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE 
WEATHER...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...HEAVY RAIN AND GUSTY WINDS WILL CONTINUE TO BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN FLORIDA.

LAT...LON 2879 8097 2870 8096 2866 8096 2861 8098
      2861 8117 2878 8113
TIME...MOT...LOC 1706Z 197DEG 36KT 2882 8098

$$


15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 10:51 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 6, 10:51 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 AM EDT THU JUN 6 2013

.DISCUSSION...

...HEAVY RAIN AND TORNADO THREAT CONTINUING THROUGH EVENING...

TODAY-TONIGHT...LITTLE CHANGE FROM PREVIOUS FORECAST THINKING.
ANDREA CONTINUES TO PUSH NORTHEAST ACROSS THE EASTERN GULF OF
MEXICO.  AN OUTER RAINBAND PUSHED ACROSS EAST CENTRAL FLORIDA THIS
MORNING AND PRODUCED A FEW ROTATING STORMS AND TORNADO WARNINGS BUT
THERE HAVE BEEN NO DAMAGE REPORTS. THIS BAND HAS PUSHED INTO THE
ATLANTIC. THE PRIMARY RAINBAND ASSOCIATED WITH ANDREA WAS PUSHING
INTO WEST CENTRAL FLORIDA. THERE HAS BEEN A LOT OF LIGHTNING WITH
THIS BAND OUT OVER THE GULF AND LOW LEVEL SHEAR WILL REMAIN STRONG
THROUGH AFTERNOON. SO DESPITE OVERCAST SKIES...THE THREAT FOR
TORNADOES WILL CONTINUE AND THE WATCH HAS BEEN EXTENDED IN
EVENING.

THE OTHER CONCERN WILL BE HEAVY RAIN. RAINFALL AMOUNTS SO FAR HAVE
RANGED FROM AROUND 1 INCH TO 3 INCHES THE PAST 48 HOURS WITH A FEW
SPOTS IN OUR NORTHERN AREAS GETTING AROUND 5 INCHES. THE NEXT
RAINBAND SHOULD DUMP A COUPLE MORE INCHES. WILL HAVE TO WATCH
SOUTHERN SECTIONS WHERE THERE ARE INDICATIONS THE RAINBAND MAY
BECOME ORIENTED WITH THE MEAN WIND FLOW AND SET UP A TRAINING
SITUATION. THIS WOULD LIKELY BE OVER THE SOUTHERN THIRD OF THE
PENINSULA...LINGERING INTO THE EVENING AND AFFECTING MAINLY OUR
COUNTIES AROUND LAKE OKEECHOBEE.

&&

.AVIATION...
EXPECT PREVAILING MVFR CIGS AS RAINBANDS ASSOCD WITH TS ANDREA
LIFT NORTHEAST ACROSS THE TERMINALS. THERE SHOULD ALSO BE PERIODS OF
IFR CIGS WITH THE HEAVIER BANDS ALONG WITH GUSTY WINDS UP TO 30
KNOTS. THE RAINY CONDITIONS SHOULD START TO DIMINISH LATER IN THE
EVENING BUT LINGERING MVFR CEILINGS ARE EXPECTED.

&&

.MARINE...
TODAY/TONIGHT...POOR BOATING CONDITIONS. INCREASING SOUTHEAST TO
SOUTH WINDS AS TS ANDREA LIFTS NE FROM THE EASTERN GULF OF MEXICO
AND ACROSS THE FL BIG BEND THIS EVENING. THE LATEST OBSERVATIONS AND
FORECAST LOW LEVEL WINDS SUPPORT SMALL CRAFT ADVISORY FOR ALL OF OUR
WATERS SO WILL ISSUE ONE FOR OUR SOUTHERN ZONES.  BANDS OF
CONVECTION MOVING ACROSS THE WATERS WILL BRING GUSTY WINDS AND A
THREAT FOR WATERSPOUTS INTO EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  83  75  89  73 / 100  60  50  30
MCO  83  75  91  73 / 100  60  50  30
MLB  85  76  88  74 /  90  60  50  30
VRB  85  77  87  74 /  90  60  50  40
LEE  83  74  91  74 / 100  60  50  30
SFB  83  75  93  74 / 100  60  50  30
ORL  83  76  92  74 / 100  60  50  30
FPR  85  77  87  74 /  90  60  60  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FLOOD WATCH THROUGH LATE TONIGHT FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM EDT FRIDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

FORECASTS...LASCODY
IMPACT WEATHER/RADAR...SEDLOCK/VOLKMER
Hazardous weather outlook, Jun 6, 11:33 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1133 AM EDT THU JUN 6 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1133 AM EDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
TROPICAL STORM ANDREA WAS LOCATED OVER THE EASTERN GULF OF MEXICO
LATE THIS MORNING AND WILL MOVE TOWARD THE NORTH NORTHEAST ACROSS
THE EASTERN FLORIDA PANHANDLE EARLY THIS EVENING. INCREASING LOW
LEVEL WINDS AND SHEAR WILL PRODUCE A THREAT FOR TORNADOES WITHIN
NORTHWARD MOVING RAINBANDS. A TORNADO WATCH IS IN EFFECT FOR ALL OF
OF EAST CENTRAL FLORIDA UNTIL 10 PM THIS EVENING.

.FLOOD IMPACT...
A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. BANDS
OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL LIFT
NORTH AND PRODUCE 2 TO 4 INCHES OF RAIN WITH LOCALLY HIGHER
AMOUNTS THROUGH TONIGHT. AS A RESULT...THERE SHOULD BE MORE
WIDESPREAD MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS THAN
PREVIOUS DAYS.

.HIGH WIND IMPACT...
TROPICAL STORM ANDREA WILL PRODUCE WINDY CONDITIONS FROM THE
SOUTHEAST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. SUCH STRONG WINDS
WILL PRODUCE ROUGH CONDITIONS ON AREA LAKES AND THE INTRACOASTAL
WATERS. A LAKE WIND ADVISORY IS IN EFFECT.

.WATERSPOUT IMPACT...
INCREASING LOW LEVEL SHEAR ON THE EASTERN PERIPHERY OF TROPICAL
STORM ANDREA WILL MAKE CONDITIONS FAVORABLE FOR ISOLATED TORNADIC
WATERSPOUTS.

.WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE VOLUSIA AND BREVARD
ATLANTIC COASTAL WATERS OUT TO 60 MILES FOR SOUTHEAST WINDS
INCREASING TO 20 TO 30 KNOTS. OCCASIONAL GUSTS TO TROPICAL STORM
FORCE WILL BE POSSIBLE MAINLY OFFSHORE VOLUSIA COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS BOATING CONDITIONS WITH ROUGH SEAS AND AN INCREASED
THREAT FOR RIP CURRENTS WILL LINGER INTO THE WEEKEND.

A TRANSITION TO MORE TYPICAL AFTERNOON AND EVENING LIGHTNING
STORMS WILL OCCUR THIS WEEKEND. THERE WILL NOT BE MUCH DRYING SO
LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED. PLEASE REPORT RAINFALL AMOUNTS OVER 3 INCHES AS WELL AS
ANY FLOODING.

SEDLOCK/KELLY

In the hours before

Special weather statement, Jun 6, 6:31 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
631 AM EDT THU JUN 6 2013

FLZ053-061115-
OSCEOLA-
631 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 40 TO 50 MPH ACROSS WESTERN OSCEOLA COUNTY...

* UNTIL 715 AM EDT.

AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS TO 40 TO 50
MPH...8 MILES SOUTHEAST OF LAKE MARIAN. THE BAND OF SHOWERS WAS
MOVING NORTH AT 30 MPH.

THE STRONG WINDS WITH THESE SHOWERS WILL AFFECT AREAS FROM LAKE
KISSIMMEE TO POINCIANA AND WEST LAKE TOHO THROUGH 715 AM.
ALSO...LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR
WILL ACCOMPANY THE HEAVIER SHOWERS AND CAUSE LOCALIZED PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.

A TORNADO WATCH CONTINUES FOR OSCEOLA COUNTY UNTIL 11 AM.

LAT...LON 2835 8122 2764 8096 2764 8114 2771 8115
      2783 8122 2786 8131 2792 8132 2800 8139
      2800 8142 2804 8147 2806 8145 2802 8138
      2808 8135 2808 8145 2814 8146 2814 8153
      2820 8153 2825 8156 2826 8165 2834 8166
TIME...MOT...LOC 1025Z 180DEG 0KT 2779 8094

15
Special weather statement, Jun 6, 7:40 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
740 AM EDT THU JUN 6 2013

FLZ047-053-054-147-061215-
INDIAN RIVER-NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY-
740 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 40 TO 35 MPH OVER SOUTHERN BREVARD COUNTY...EASTERN INDIAN RIVER
COUNTY...NORTHEASTERN OSCEOLA COUNTY...

* UNTIL 815 AM EDT.

AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS FROM NEAR VERO BEACH TO PALM BAY TO NORTHEAST
OSCEOLA COUNTY. THE SHOWER BAND WAS LIFTING NORTHWARD AT 25 TO 30
MPH.

THESE SHOWERS WILL PRODUCE GUSTY WIND TO 35 TO 45 MPH AND LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF
TIME. THE HEAVY RAIN WILL CAUSE LOCALIZED FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE VERO BEACH...PALM BAY...INDIAN HARBOUR BEACH...
MELBOURNE...MELBOURNE BEACH AND WEST MELBOURNE.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2756 8040 2817 8120 2848 8064 2841 8065
      2842 8062 2849 8061 2853 8056 2845 8052
      2843 8057 2836 8060 2813 8057 2775 8038
      2756 8032
TIME...MOT...LOC 1137Z 204DEG 33KT 2798 8067

15
Special weather statement, Jun 6, 7:41 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WIND SPEEDS
NATIONAL WEATHER SERVICE MELBOURNE FL
741 AM EDT THU JUN 6 2013

FLZ047-053-054-147-061215-
INDIAN RIVER-NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY-
741 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 40 TO 45 MPH OVER SOUTHERN BREVARD COUNTY...EASTERN INDIAN RIVER
COUNTY...NORTHEASTERN OSCEOLA COUNTY...

* UNTIL 815 AM EDT.

AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS FROM NEAR VERO BEACH TO PALM BAY TO NORTHEAST
OSCEOLA COUNTY. THE SHOWER BAND WAS LIFTING NORTHWARD AT 25 TO 30
MPH.

THESE SHOWERS WILL PRODUCE GUSTY WIND TO 35 TO 45 MPH AND LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF
TIME. THE HEAVY RAIN WILL CAUSE LOCALIZED FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE VERO BEACH...PALM BAY...INDIAN HARBOUR BEACH...
MELBOURNE...MELBOURNE BEACH AND WEST MELBOURNE.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2756 8040 2817 8120 2848 8064 2841 8065
      2842 8062 2849 8061 2853 8056 2845 8052
      2843 8057 2836 8060 2813 8057 2775 8038
      2756 8032
TIME...MOT...LOC 1137Z 204DEG 33KT 2798 8067

15
Special weather statement, Jun 6, 8:34 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
834 AM EDT THU JUN 6 2013

FLZ045>047-141-147-061330-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
834 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN ORANGE COUNTY...
SOUTHEASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 930 AM EDT.

AT 827 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS EXTENDING FROM EASTERN ORANGE COUNTY TO COCOA AND
ACROSS NEAR SHORE BREVARD COUNTY ATLANTIC WATERS. LOCALLY HEAVY
RAINFALL AMOUNTS TO ONE TO TWO INCHES AN HOUR AND GUSTY WINDS TO 35
TO 45 MPH CAN BE EXPECTED AS THE SHOWERS LIFT NORTHWARD AT 20 MPH.

THE HEAVY RAIN SHOWERS WILL AFFECT...
BITHLO...CHRISTMAS...TITUSVILLE...MIMS AND CAPE CANAVERAL.

THERE IS ALSO THE RISK OF WATERSPOUTS DEVELOPING AND MOVING ONSHORE
ACROSS THE NORTHERN BREVARD COUNTY COAST THROUGH 930 AM.

THE PRIMARY THREATS WITH THE SHOWER BAND WILL BE GUSTY WINDS UP TO
45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND. LOCALLY
HEAVY RAINFALL WILL ALSO CAUSE LOCALIZED MINOR FLOODING OF LOW-LYING
AND POOR DRAINAGE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT FOR EAST CENTRAL
FLORIDA.

LAT...LON 2874 8069 2859 8057 2846 8052 2843 8057
      2838 8059 2821 8059 2822 8063 2828 8061
      2831 8065 2829 8066 2823 8064 2831 8087
      2835 8087 2834 8094 2846 8124 2906 8090
TIME...MOT...LOC 1227Z 180DEG 0KT 2832 8057

15
Special weather statement, Jun 6, 9:07 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
907 AM EDT THU JUN 6 2013

FLZ064-061345-
MARTIN-
907 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN MARTIN COUNTY...

* UNTIL 945 AM EDT.

AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTHWEST OF
JONATHAN DICKINSON STATE PARK...MOVING NORTH AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HOBE SOUND BEACH...SEWALLS POINT AND WITHAM FIELD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR EASTERN FLORIDA. ROTATION MAY BE POSSIBLE WITHIN THIS CELL.

LAT...LON 2696 8031 2723 8021 2721 8019 2724 8021
      2726 8020 2726 8019 2721 8017 2721 8015
      2716 8015 2704 8009 2697 8011 2697 8014
      2695 8015 2695 8017
TIME...MOT...LOC 1306Z 192DEG 29KT 2698 8022

SEDLOCK
Special weather statement, Jun 6, 12:16 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1216 PM EDT THU JUN 6 2013

FLZ059-064-061700-
MARTIN-ST. LUCIE-
1216 PM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN MARTIN COUNTY...EASTERN ST. LUCIE
COUNTY...

* UNTIL 100 PM EDT.

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 12 MILES SOUTH OF
TRADITION...MOVING NORTH AT 35 MPH. THIS STORM HAS OCCASIONALLY
EXHIBITED WEAK ROTATION.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FORT PIERCE NORTH...FORT PIERCE SOUTH...INDIAN RIVER ESTATES
AND LAKEWOOD PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY
EVENING FOR EASTERN FLORIDA.

LAT...LON 2716 8015 2708 8055 2756 8053 2756 8031
      2747 8028 2743 8027 2732 8021 2729 8020
      2728 8019 2727 8019 2724 8017 2721 8017
      2721 8015
TIME...MOT...LOC 1615Z 193DEG 36KT 2711 8046

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:10 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia16 hr
Jun 6, 6:31 AM EDTSpecial Weather StatementMLBOsceola44 min
Jun 6, 6:40 AM EDTTornado WarningMLBOsceola35 min
Jun 6, 7:00 AM EDTTornado WarningMLBMartin30 min
Jun 6, 7:30 AM EDTTornado WarningMLBMartin45 min
Jun 6, 7:32 AM EDTSpecial Marine WarningMLB88 min
Jun 6, 7:40 AM EDTSpecial Weather StatementMLBBrevard, Indian River35 min
Jun 6, 7:41 AM EDTSpecial Weather StatementMLBBrevard, Indian River34 min
Jun 6, 8:34 AM EDTSpecial Weather StatementMLBBrevard56 min
Jun 6, 9:02 AM EDTSpecial Marine WarningMLB88 min
Jun 6, 9:07 AM EDTSpecial Weather StatementMLBMartin38 min
Jun 6, 9:18 AM EDTAreal Flood AdvisoryMLBMartin117 min
Jun 6, 10:18 AM EDTTornado WarningMLBOkeechobee, Osceola27 min
Jun 6, 10:32 AM EDTSpecial Marine WarningMLB118 min
Jun 6, 11:41 AM EDTAreal Flood AdvisoryMLBOrange, Osceola, Seminole, Volusia109 min
Jun 6, 12:16 PM EDTSpecial Weather StatementMLBSaint Lucie44 min
Jun 6, 12:46 PM EDTTornado WarningMLBOkeechobee44 min
Jun 6, 12:54 PM EDTSpecial Marine WarningMLB2 hr
Jun 6, 1:14 PM EDTSpecial Weather StatementMLBMartin31 min
Jun 6, 1:15 PM EDTTornado WarningMLBBrevard, Osceola30 min
Jun 6, 1:27 PM EDTTornado WarningMLBMartin, Saint Lucie48 min
Jun 6, 2:13 PM EDTSpecial Marine WarningMLB92 min
Jun 6, 2:30 PM EDTTornado WarningMLBIndian River30 min
Jun 6, 2:32 PM EDTTornado WarningMLBSaint Lucie13 min
Jun 6, 3:16 PM EDTSpecial Marine WarningMLB2 hr
Jun 6, 3:50 PM EDTAreal Flood AdvisoryMLBOkeechobee115 min
Jun 6, 3:57 PM EDTAreal Flood AdvisoryMLBIndian River, Martin, Saint Lucie4 hr
Jun 6, 5:49 PM EDTSpecial Marine WarningMLB86 min

Nearby

Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.